Alert archive / Arkansas / Tornado Warnings in 2022
Tornado Warning 45, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 30, 2022, 8:26 PM CDT for Lee County, Arkansas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2022, 8:26 PM CDT (01:26 UTC)
- Expired
- Apr 30, 2022, 8:50 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Lee County, AR
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 9:00 PM CDT | HAIL 1.5 | 5 Ese New Salem, AR | PHOTO OF WALNUT-SIZED HAIL ALONG HIGHWAY 261 NEAR HOLUB CROSSING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:52 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.2
The text
As transmitted.
330
WFUS54 KMEG 010126
TORMEG
ARC077-010200-
/O.NEW.KMEG.TO.W.0045.220501T0126Z-220501T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
826 PM CDT Sat Apr 30 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Western Lee County in eastern Arkansas...
* Until 900 PM CDT.
* At 826 PM CDT, a severe thunderstorm producing a tornado was
located near New Salem, or 8 miles south of Palestine, moving east
at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Marianna, Moro, Haynes, Jeffersonville, Cody, Gill, Oak Forest,
Westor, Haleside, Dansby, Four Forks, Soudan, Felton, Thomasville,
Ball Point, Scott Valley, Tongin and Mississippi River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Memphis.
&&
LAT...LON 3491 9099 3491 9060 3469 9062 3475 9100
TIME...MOT...LOC 0126Z 273DEG 17KT 3485 9090
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
SWB1 follow-up statement
698
WWUS54 KMEG 010150
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
850 PM CDT Sat Apr 30 2022
ARC077-010159-
/O.CAN.KMEG.TO.W.0045.000000T0000Z-220501T0200Z/
Lee AR-
850 PM CDT Sat Apr 30 2022
...THE TORNADO WARNING FOR WESTERN LEE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However quarter sized
hail is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
eastern Arkansas.
Remember, a Severe Thunderstorm Warning still remains in effect for
Lee County and St. Francis County.
LAT...LON 3491 9099 3491 9060 3469 9062 3475 9100
TIME...MOT...LOC 0147Z 273DEG 17KT 3484 9076
$$
SWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 30, 6:41 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 30, 6:41 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Memphis TN 641 PM CDT Sat Apr 30 2022 .UPDATE... See 00Z aviation discussion below. && .DISCUSSION... /issued 305 PM CDT Sat Apr 30 2022/ Primary short term forecast concern remains thunderstorms this evening, a few of which could reach severe limits. Midafternoon GOES water vapor imagery showed a large closed low centered over northwest IA. Surface analysis showed a 996mb occluded low centered the upper low. A cold front extended from an occlusion triple point near Chicago, southwest through AR and northeast TX. A colocated low level theta-e and instability axis extended from the Arklatex into north central AR and south southeast MO. Despited extensive low to midlevel stratocumulus, mixed-layer CAPE over north central AR had reached 1500 J/KG at midafternoon. The presence of the clouds was likely providing enough convective inhibition to preclude storm development. Downstream, mostly sunny skies prevailed over over west TN and north MS, though dewpoints and mixed layer CAPE were considerably lower, CINH considerably higher. It wasn't until 19Z / 2 PM CDT that flat cumulus had formed in the Memphis area, with relatively low dewpoints in the upper 50s. As we head into early evening, midlevel height falls and eastward translation of the low level moisture axis will likely drive convective initiation along and west of the MS River. This will likely occur where cloud breaks allow can develop. Early evening instability and modest (around 30 KT) bulk shear will support a marginal severe hail and damaging wind threat. Post sunset, waning instability, and lack of a clear surface convergence feature should result in decreasing intensity and coverage of storms. This downward convective trend will continue from late evening through the overnight frontal passage time. The surface cold front will likely wash out over north MS by Sunday morning, becoming rather ill-defined under zonal flow aloft. An amplifying shortwave ridge axis will shift east of the Midsouth by Monday morning, displaced by diffluent flow ahead of a ahead of a negatively-tilted upper low in the central plains. The aforementioned stalled front will race north through the Midsouth as warm front on Monday, reaching the mid-MS river valley by afternoon. It appears that a lead shortwave will eject across the southern plains into the Ozarks Monday morning, driving thunderstorm development into the Midsouth Monday afternoon. The remainder of next week appears unsettled, with a progressive pattern the "wave train" continuing. Difficult to pick a day next week where rain chances fall below mentionable levels. PWB && .AVIATION... 00Z TAFs VFR conditions prevail through the evening. Carried VCSH/VCTS as the cold front passes later this evening into the early morning hours. MEM may have a brief period of -TSRA between 02Z and 04Z as the line passes. Most of the convection looks to be based around 5000ft, so CIGs shouldn't be too much of an issue for all sites except TUP which could get down to MVFR conditions in the post-FROPA morning hours. Winds ahead of the front this evening will generally be from the S/SE around 10kt, potentially gusting to up to 18kt. As the front passes, winds slow down to around 5kt along with a shift to the west. By the end of the TAF period, looks like winds pick back up to 8-10kt from the northwest. CAD && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 30, 1:39 PM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 139 PM CDT Sat Apr 30 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-012045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 139 PM CDT Sat Apr 30 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Slight Risk for severe storms along and west of the Mississippi River from late afternoon through midevening. Primary risks include large hail and damaging winds. Secondary threats include brief tornado and flash flooding. A Marginal Risk in place to the east for the mid to late evening hours. During this time, damaging winds and locally heavy rainfall will be the primary severe weather threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few strong to severe storms will be possible Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this late this afternoon evening. PWB
In the hours before
Local storm report, Apr 30, 7:56 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
756 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FUNNEL CLOUD 2 SSE WHEATLEY 34.90N 91.10W
04/30/2022 LEE AR LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS A FUNNEL CLOUD SOUTH
OF WHEATLEY ALONG HWY 78.
&&
SWBLocal storm report, Apr 30, 8:00 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 2 SE WHEATLEY 34.89N 91.08W
04/30/2022 M0.25 INCH LEE AR TRAINED SPOTTER
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:43 PM CDT | Tornado Warning | MEG | Lee, St. Francis | 47 min |
| Apr 30, 8:41 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 49 min |
| Apr 30, 9:13 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 14 min |
| Apr 30, 9:24 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 36 min |
| Apr 30, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 52 min |
| Apr 30, 9:56 PM CDT | Areal Flood Advisory | MEG | Lee, St. Francis | 3 hr |
Nearby
Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.